Alert archive / Colorado / Tornado Warnings in 2009
Tornado Warning 18, NWS Pueblo, CO
NWS Pueblo, CO issued this tornado warning at Jul 17, 2009, 6:41 PM MDT for Baca County, Bent County, Las Animas County, Colorado. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2009, 6:41 PM MDT (00:41 UTC)
- Expired
- Jul 17, 2009, 7:45 PM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Baca County, CO, Bent County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 150 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:56 PM MDT | TORNADO | 21 Nnw Pritchett, CO | REPORT FROM HIGHLY EXPERIENCED STORM CHASER. |
| Jul 17, 7:42 PM MDT | HAIL 1 | 13 E Kim, CO | HAILED FROM 742 PM TO 750 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 2:53 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3559 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KPUB 180041 TORPUB COC009-011-071-180145- /O.NEW.KPUB.TO.W.0018.090718T0041Z-090718T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PUEBLO CO 641 PM MDT FRI JUL 17 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 745 PM MDT * AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE STORM WHICH WAS RAPIDLY ROTATING AND CAPABLE OF PRODUCING A TORNADO 31 MILES NORTH OF PRITCHETT...OR ABOUT 24 MILES SOUTHWEST OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTH AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... PRITCHETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3718 10285 3737 10346 3793 10299 3787 10274 TIME...MOT...LOC 0041Z 019DEG 30KT 3781 10292 $$
4 follow-up statements
000 WWUS55 KPUB 180049 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 649 PM MDT FRI JUL 17 2009 COC009-011-071-180145- /O.CON.KPUB.TO.W.0018.000000T0000Z-090718T0145Z/ BACA CO-BENT CO-LAS ANIMAS CO- 649 PM MDT FRI JUL 17 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR NORTHEASTERN LAS ANIMAS...SOUTHEASTERN BENT AND NORTHWESTERN BACA COUNTIES... AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION CAPABLE OF PRODUCING A TORNADO. THIS SEVERE THUNDERSTORM WAS CENTERED 27 MILES NORTH OF PRITCHETT...OR 28 MILES SOUTHWEST OF LAMAR...AND WAS MOVING TOWARD THE SOUTH AT 35 MPH. LOCATIONS IMPACTED INCLUDE... PRITCHETT. AT 648 PM...A STORM CHASER OBSERVED A WELL DEFINED ROTATING WALL CLOUD WITH THIS STORM. WINDS WERE FLOWING INTO THE STORM AT OVER 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3718 10285 3737 10346 3793 10299 3787 10274 TIME...MOT...LOC 0048Z 019DEG 30KT 3776 10294 $$
000 WWUS55 KPUB 180104 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 704 PM MDT FRI JUL 17 2009 COC009-011-071-180145- /O.CON.KPUB.TO.W.0018.000000T0000Z-090718T0145Z/ BACA CO-BENT CO-LAS ANIMAS CO- 704 PM MDT FRI JUL 17 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR NORTHEASTERN LAS ANIMAS...SOUTH CENTRAL BENT AND NORTHWESTERN BACA COUNTIES... AT 703 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION CAPABLE OF PRODUCING A TORNADO. THIS SEVERE THUNDERSTORM WAS CENTERED 20 MILES NORTH OF PRITCHETT...OR 26 MILES NORTHWEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTHWEST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... PRITCHETT. THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3772 10315 3772 10276 3718 10285 3737 10346 TIME...MOT...LOC 0104Z 019DEG 30KT 3763 10299 $$
000 WWUS55 KPUB 180116 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 716 PM MDT FRI JUL 17 2009 COC011-180126- /O.CAN.KPUB.TO.W.0018.000000T0000Z-090718T0145Z/ BENT CO- 716 PM MDT FRI JUL 17 2009 ...THE TORNADO WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL BENT COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3764 10322 3763 10278 3718 10285 3737 10346 TIME...MOT...LOC 0116Z 019DEG 30KT 3753 10303 $$ COC009-071-180145- /O.CON.KPUB.TO.W.0018.000000T0000Z-090718T0145Z/ BACA CO-LAS ANIMAS CO- 716 PM MDT FRI JUL 17 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR NORTHEASTERN LAS ANIMAS AND NORTHWESTERN BACA COUNTIES... AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION CAPABLE OF PRODUCING A TORNADO. THIS SEVERE THUNDERSTORM WAS CENTERED 15 MILES NORTHWEST OF PRITCHETT...OR 24 MILES WEST OF SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTH AT 35 MPH. LOCATIONS IMPACTED INCLUDE... OPEN COUNTRY OF NORTHWEST BACA COUNTY. PRITCHETT. THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. && LAT...LON 3764 10322 3763 10278 3718 10285 3737 10346 TIME...MOT...LOC 0116Z 019DEG 30KT 3753 10303 $$
000 WWUS55 KPUB 180144 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 744 PM MDT FRI JUL 17 2009 COC009-071-180153- /O.EXP.KPUB.TO.W.0018.000000T0000Z-090718T0145Z/ BACA CO-LAS ANIMAS CO- 744 PM MDT FRI JUL 17 2009 ...THE TORNADO WARNING FOR NORTHEASTERN LAS ANIMAS AND NORTHWESTERN BACA COUNTIES EXPIRES AT 745 PM MDT... A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR SOUTHWEST BACA AND AND SOUTHEAST LAS ANIMAS COUNTY UNTIL 830 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3764 10322 3763 10278 3718 10285 3737 10346 TIME...MOT...LOC 0143Z 019DEG 30KT 3732 10312 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Jul 17, 3:10 PM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 17, 3:10 PM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT FRI JUL 17 2009 .SHORT TERM... (TONIGHT AND SATURDAY) ...MAIN CONCERN IS SVR THREAT LATE TODAY AND TOMORROW... CURRENTLY A SFC TROUGH AXIS EXTENDS FROM ROUGHLY SYDNEY TO LIMON TO KIM. W OF THE BOUNDARY WINDS ARE NE AND E OF THE BDRY IS SE. DWPTS TO THE W ARE IN THE 40S AND 50S WITH 50S AND 60S TO THE EAST. INSTABILITY WAS INCREASING TO OVER 1.0 TO 1.5K J/KG AND SHEAR WAS 50-60 KNOTS. RUC HODOGRAPHS WERE EITHER CYCLONICALLY CURVED OR STRATIGHT LINE. HODOGRAPHS WERE A BIT ANTICYCLONICALLY CURVED OVER THE FAR E PLAINS. LATE TODAY AND TONIGHT...BIG HAIL IS THE NUMBER ONE THREAT TODAY GIVEN THE HODOGRAPH SHAPES....ESPECIALLY OVER THE W 2/3RDS OF THE PLAINS. OVER THE FAR E PLAINS HODOGRAPHS ARE MORE CONDUCIVE TO RIGHT MOVG STORMS. WE ALREADY HAVE WATCHES TO THE N AND NE...AND EXPECT A BOX OVER THE PLAINS REGION BY LATE THIS AFTERNOON. WILL HAVE TO WATCH LLVL MSTR FOR W EXTENT OF SVR. TOMORROW...SIMULATIONS SHOW BEST CAPES ALONG I-25 CORRIDOR SO ANTICIPATE BEST CHANCE OF STRONGER STORMS ALONG E FACING SLOPES/ADJ I-25 CORRIDOR. NO WELL DEFINED SHORT WAVE NOTED TOMORROW...BUT SHEAR WILL ONCE AGAIN BE IN THE 40-50KNT RANGE. .LONG TERM... (SATURDAY NIGHT - FRIDAY) WEATHER PATTERN WILL CONTINUE TO BE ACTIVE OVER THE EASTERN PLAINS IN THE EXTENDED PERIOD. UPPER LEVEL RIDGE AXIS WILL REMAIN CENTERED OVER THE SOUTHWESTERN U.S. WITH EASTERN PORTION OF OUR CWA IN NORTHWEST FLOW ALOFT. ON SUNDAY...SOUTHERLY SURFACE WINDS ON THE FAR EASTERN PLAINS ARE EXPECTED AS LEE TROF DEVELOPS IN EASTERN COLORADO. BEST LOW LEVEL MOISTURE WILL BE IN THE FAR EAST...WITH MUCH DRIER CONDITIONS EXPECTED ELSEWHERE. KEPT CHANCE POPS IN THE FAR EAST DURING THE AFTERNOON AND EVENING HOURS. WEAK DISTURBANCE DEPICTED BY GFS EXPECTED TO MOVE THROUGH WESTERN KS...SO BEST DYNAMICS OFF TO THE EAST OF THE CWA. TEMPERATURES WARM INTO THE UPPER 80S AND 90S AT THE LOWER ELEVATIONS. MONDAY...UPPER LEVEL LOW MOVES EAST THROUGH CANADA WITH RIDGE BECOMING SOMEWHAT FLATTENED. SURFACE COOL FRONT PROGGED TO MOVE THROUGH THE AREA DURING THE AFTERNOON. TIMING OF THIS FRONT WILL CERTAINLY IMPACT TEMEPRATURES AND THUNDERSTORM CHANCES. CURRENTLY...THE FRONT LOOKS A BIT EARLY IN THE DAY...SO ATMOSPHERE MAY NOT HAVE ENOUGH TIME TO DESTABILIZE. LATER SHIFTS WILL HAVE TO REFINE THE TIMING OF THE FRONT AND THE POPS. TUESDAY...RIDGE AXIS REBUILDS OVER THE WESTERN PORTION OF THE U.S. KEEPING CWA IN NORTHWEST FLOW ALOFT. MODELS ARE INDICATING A DEEPER EASTERLY UPSLOPE FLOW ON THE PLAINS WITH MOISTURE POOLING ALONG THE MOUNTAINS. THIS SET UP LOOKS A BIT BETTER FOR CONVECTION AND HAVE BUMPED UP POPS SOME TO ACCOUNT FOR THIS POTENTIAL. HOWEVER...NO DISCERNIBLE SHORTWAVE IN EITHER GFS OR ECMWF TO AID IN CONVECTIVE DEVELOPMENT. KEPT BEST POPS CONFINED TO THE FRONT RANGE AND PLAINS. ADDITIONAL MODEL RUNS AGAIN MAY HELP DIAGNOSE POTENTIAL FOR SEVERE WEATHER. FOR WEDNESDAY THROUGH FRIDAY...MODELS SHOW UPPER LEVEL RIDGE AXIS SHIFTING EASTWARD WITH TIME. EXPECT WARMING TEMPS AND FEWER LATE DAY THUNDERSTORMS SHOULD THE RIDGE AXIS BECOME CENTERED OVER THE CENTRAL ROCKIES. STILL CANNOT RULE OUT A STRAY LATE DAY THUNDERSTORM OVER THE MOUNTAINS AND PLAINS. STARK && .AVIATION... VFR CONDITIONS WILL PREDOMINATE TAF SITES NEXT 24H. CANT RULE OUT A STRONG TSRA LATER TODAY AND TOMORROW AFTERNOON AT KPUB OR KCOS...BUT THIS WILL BE DEPENDENT ON HOW FAR W THE LLVL MSTR GETS. FOR TODAY...IT APPEARS BEST THREAT WILL BE FARTHER EAST W OF I-25. TOMORROW WILL BE A BETTER CHANCE OF STRONGER THUNDER AT KCOS AND KPUB. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/40
Hazardous weather outlook, Jul 17, 10:57 AM MDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1057 AM MDT FRI JUL 17 2009 COZ058>089-093>099-181400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1057 AM MDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED OVER THE EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF HAIL IN EXCESS OF 2 INCHES IN DIAMETER...WIND GUSTS EXCEEDING 70 MPH AND ISOLATED TORNADOES. A STRONG DISTURBANCE WAS MOVING SOUTH ACROSS THE HIGH PLAINS LATE THIS MORNING. THIS DISTURBANCE...COMBINED WITH SUFFICIENT INSTABILITY AND WIND SHEAR WILL ALLOW FOR A FEW SIGNIFICANT SUPERCELL THUNDERSTORMS TO MOVE SOUTH ACROSS THE FAR EASTERN PLAINS OF COLORADO THIS AFTERNOON AND EARLY EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE OVER THE EASTERN PLAINS EAST OF THE INTERSTATE 25 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE PERIOD...WITH THE MOST NUMEROUS STORMS EXPECTED ACROSS THE EASTERN MOUNTAINS AND PLAINS. THE MAIN THREATS FROM MOST STORMS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 45 MPH. HOWEVER...A FEW STORMS ACROSS THE EASTERN PLAINS COULD BECOME SEVERE...PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAINFALL MAY ALSO POSSIBLE WITH A FEW STORMS...ESPECIALLY ACROSS THE EASTERN PLAINS. .SPOTTER INFORMATION STATEMENT... 34/34
In the hours before
Local storm report, Jul 17, 5:40 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
540 PM MDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 4 NNE CHIVINGTON 38.49N 102.49W
07/17/2009 M0.75 INCH KIOWA CO TRAINED SPOTTER
0538 PM HAIL EADS 38.48N 102.78W
07/17/2009 M1.75 INCH KIOWA CO TRAINED SPOTTER
&&
MNLocal storm report, Jul 17, 5:56 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 2 NE SWEETWATER RESERVO 38.37N 102.73W
07/17/2009 M1.00 INCH KIOWA CO TRAINED SPOTTER
&&
MNLocal storm report, Jul 17, 6:00 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL WILEY 38.16N 102.72W
07/17/2009 M1.00 INCH PROWERS CO LAW ENFORCEMENT
&&
KTLocal storm report, Jul 17, 6:18 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 2 SE MCCLAVE 38.11N 102.82W
07/17/2009 M2.75 INCH BENT CO TRAINED SPOTTER
&&
KTLocal storm report, Jul 17, 6:41 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
641 PM MDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 3 SE MCCLAVE 38.10N 102.81W
07/17/2009 M1.75 INCH BENT CO TRAINED SPOTTER
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:13 PM MDT | Tornado Warning | PUB | Bent, Prowers | 53 min |
| Jul 17, 7:33 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 57 min |
Nearby
Tornado Warnings in Colorado, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.